Alert archive / New Jersey / Special Marine Warnings in 2003
Special Marine Warning 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Feb 22, 2003, 2:11 PM EST. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2003, 2:11 PM EST (19:11 UTC)
- Expired
- Feb 22, 2003, 3:00 PM EST
- In force
- 49 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Feb 22, 11:30 AM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Feb 22, 11:30 AM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1130 AM EST SAT FEB 22 2003
SENT OUT AN UPDATED ZFP AND RDF. ADJUSTED TEMPERATURES AND MENTIONED
SOME PATCHY FOG THIS AFTERNOON. SINCE THE FOG IS ONLY PATCHY...AND
WIDESPREAD VISIBILITIES NOW RANGE BETWEEN 1 AND 3 MILES...WE HAVE
LET THE DENSE FOG ADVISORY EXPIRE. HAVE ISSUED AN SPS TO TALK ABOUT
THE PATCHY NATURE OF THE FOG AND THE PROBLEMS WHICH CAN OCCUR. HAVE
ALSO ISSUED ANOTHER SPS CONCERNING THE POTENTIAL OF SHORE FLOODING.
ANOTHER FFA WAS REFRESHED AND SENT. THE EXISTING NPW FOR THE HIGH
WIND WATCH IS IN GOOD SHAPE.
ON THE MARINE...SMALL CRAFT ADVISORIES ARE UP ON THE OCEAN AND LOWER
BAY. GALES WITH POSSIBLE STORM FORCE GUSTS CAN BE EXPECTED TOMORROW.
.PHI...
DE...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES DEZ001>004.
HIGH WIND WATCH FOR SUNDAY FOR ZONES DEZ001>004.
MD...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES MDZ008...
MDZ012...MDZ015...MDZ019>020.
HIGH WIND WATCH FOR SUNDAY FOR ZONES MDZ008...MDZ012...
MDZ015...MDZ019>020.
NJ...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES NJZ001...
NJZ007>010...NJZ012>026...NJZ027.
HIGH WIND WATCH FOR SUNDAY FOR ZONES NJZ001...
NJZ007>010...NJZ012>026...NJZ027.
PA...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES PAZ054>055...
PAZ060>062...PAZ067>071.
HIGH WIND WATCH FOR SUNDAY FOR ZONES PAZ054>055...
PAZ060>062...PAZ067>071.
KRUZDLO
------------------------PREVIOUS AFD---------------------------
FOG...THEN RAIN...THEN WIND
MAIN STORY EARLY THIS MORNING IS FOG OVER THE REGION AS RELATIVELY
COOL AIR SATURATES OVER SNOWPACK. COLD AIR DAMMING RESULTING IN
LIGHT WINDS...WHICH ARE EXPECTED TO CONTINUE INTO MUCH OF THE
DAY...SO HAVE CONTINUED THE DENSE FOG ADVISORY UNTIL MID-MORNING...
AS WELL AS EXPANDED IT INTO THE NORTHERN ZONES. EXPECT PRECIPITATION
ONSET LATER THIS MORNING TO IMPROVE VISIBILITY SOMEWHAT.
MAIN STORY LATER THIS MORNING IS THAT I HAVE UPPED QPF AMOUNTS
SLIGHTLY ON THIS FORECAST...AS WELL AS MOVED BULK OF PRECIPITATION
INTO TIME PERIOD BETWEEN 12Z SAT AND 00Z SUN. MOST LOCATIONS NOW
EXPECTED TO SEE BETWEEN 1.0 AND 1.5 INCHES OF RAIN. LOCALIZED
FLOODING EXPECTED...MAINLY ON STREETS AND POOR DRAINAGE
AREAS...PARTICULARLY WITH STORM DRAIN OBSTRUCTION CAUSED BY THIS
WEEKS HEAVY SNOW. WILL CONTINUE FLOOD WATCH ON THIS PACKAGE. ON
THE POSITIVE SIDE...HAVE PUSHED TEMPERATURES DOWN A LITTLE DURING
THE DAY TODAY...SO IT WILL BE BASICALLY A COLD RAIN.
HAVE INTRODUCED THUNDER INTO DELMARVA AND SOUTHERN NJ COUNTIES FOR
THIS AFTERNOON AND EVENING...BUT NEW DAY 1 OUTLOOK FROM SPC SHIFTS
SVR THREAT FURTHER SOUTHWARD...SO WILL KEEP CONVECTION BELOW SVR
LIMITS.
VERY NON-DIURNAL TEMPERATURE TREND CONTINUES TONIGHT...AS
TEMPERATURES RISE A LITTLE WITH PRECIPITATION TAPERING OFF AND WARM
FRONTAL PASSAGE. SNOWPACK KEEPS TEMPERATURES FROM RISING EVEN
FURTHER. HAVE KEPT DEWPOINTS OVERNIGHT IN THE 40S...WHICH WILL
PROMOTE SNOWMELT...BUT NOT AS RAPID AS WE SAW BACK IN 1996.
THE BIG NEW PIECE OF INFORMATION ON THIS PACKAGE IS THE INTRODUCTION
OF A HIGH WIND WATCH FOR SUNDAY. BOTH ETA AND GFS SHOW VERY STRONG
H8 COLD AIR ADVECTION SUNDAY MORNING. MEAN 850-700 MB WIND MAXIMA
OF 70+ KNOTS TRANSLATES OVER THE FORECAST AREA DURING THE DAY. WIND
GRIDS RAISED INTO STRONG ADVISORY CATEGORY OVER LAND...WITH
SUSTAINED GALE OVER WATER AND STORM FORCE GUSTS.
NEXT SYSTEM APPROACHES THE REGION ON MONDAY...AND HAVE KEPT MENTION
OF PRECIPITATION IN THE FORECAST...BUT AMOUNTS LOOK RATHER LIGHT.
WINTER RETURNS FOR MID-WEEK...AND SUBSEQUENT ROUND OF PRECIPITATION
ARRIVES IN THE THU/FRI TIMEFRAME.
ON THE MARINE...SMALL CRAFT ADVISORY IS UP ON THE NJ/DE COAST AND
THE LOWER DE BAY. GALE CONDITIONS EVERYWHERE EXPECTED ON SUN.
FFA FOR FLOOD WATCH IS OUT...AS ARE NPW FOR BOTH DENSE FOG ADVISORY
AND HIGH WIND WATCH. GRIDS ARE SENT. REST OF PACKAGE TO FLY
SHORTLY.
FCSTID = 15
MPO 37 37 37 18 / 100 100 30 10
ABE 38 38 38 21 / 100 100 30 10
RDG 38 38 38 22 / 100 100 30 10
PHL 43 43 43 26 / 100 100 10 10
12N 37 37 37 19 / 100 100 30 10
SMQ 40 40 40 24 / 100 100 30 10
TTN 42 42 42 25 / 100 100 10 10
MIV 46 46 46 25 / 100 100 10 10
ACY 45 45 45 29 / 100 100 10 10
ILG 43 43 43 26 / 100 100 10 10
DOV 46 46 46 25 / 100 100 10 10
GED 49 49 49 25 / 100 100 10 10
ESN 49 49 49 25 / 100 100 10 10
SZATKOWSKIHazardous weather outlook, Feb 22, 5:43 AM EST, 8 hours 28 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-221245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 540 AM EST FRI FEB 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY DENSE FOG WILL LOCALLY LOWER VISIBILITIES TO NEAR ZERO DURING THE MORNING HOURS. A DENSE FOG ADVISORY IS IN EFFECT UNTIL 1100 AM. SEE THE ADVISORY PRODUCT...NPWPHI...FOR ADDITIONAL INFORMATION. A SIGNIFICANT RAIN EVENT IS EXPECTED FOR TODAY AND TONIGHT...AND COMBINED WITH THE WIDESPREAD SNOWPACK...MAY PRODUCE FLOODING PROBLEMS. AS A RESULT A FLOOD WATCH IS IN EFFECT. SEE OUR FLOOD WATCH PRODUCT...FFAPHI...FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN... THE POTENTIAL FOR STRONG DAMAGING WINDS EXISTS ON SUNDAY AS THE MAJOR STORM SYSTEM AFFECTING OUR REGION MOVES UP TOWARD NEW ENGLAND. A HIGH WIND WATCH HAS BEEN ISSUED FOR SUNDAY. SEE THE WATCH PRODUCT...NPWPHI...FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY AND TONIGHT IF FLOOD WARNINGS ARE ISSUED. SZATKOWSKI
In the hours before
Special weather statement, Feb 22, 10:08 AM EST, 4 hours 3 minutes before
DEZ003-004-NJZ013-014-020-022>026-230400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1008 AM EST SAT FEB 22 2003 ...MINOR FLOODING POSSIBLE DUE TO MELTING SNOW...PERIODS OF HEAVY RAIN...AND THE INCOMING TIDE... COASTAL COMMUNITIES THAT EXPERIENCED TIDAL FLOODING THIS PAST MONDAY COULD EXPERIENCE SOME STREET FLOODING AGAIN THIS WEEKEND FROM THE COMBINATION OF MELTING SNOW AND PERIODS OF HEAVY RAIN. THE GREATEST FLOODING THREAT WILL OCCUR AT THE TIME OF HIGH TIDE. THIS IS BECAUSE THE HIGHER WATER LEVELS WILL PREVENT RUNOFF FROM DRAINING INTO THE MARSHES OR BACKBAYS. ALTHOUGH THERE IS A FLOODING THREAT...THE FACT THAT WE ARE BETWEEN A NEW AND FULL MOON SHOULD HELP TO LIMIT FLOODING IF ANY DOES OCCUR. A FLOOD WATCH CONTINUES FOR THE REGION THROUGH TONIGHT FOR STREET AND POSSIBLY SMALL STREAM FLOODING. THE FLOOD WATCH IN EFFECT IS NOT...REPEAT...NOT A COASTAL FLOOD WATCH WHICH IS ISSUED WHENEVER THE NATIONAL WEATHER SERVICE EXPECTS FLOODING FROM THE TIDE ALONE. HIGH TIDE ALONG THE NEW JERSEY AND DELAWARE OCEAN FRONT WILL OCCUR AROUND MIDNIGHT TONIGHT AND AROUND MIDDAY ON SUNDAY. AS A REMINDER...HIGH TIDE OCCURS LATER IN THE BACK BAYS. IF YOU ARE NEAR A COMPUTER...YOU CAN ACCESS NATIONAL WEATHER SERVICE INFORMATION ON THE INTERNET AT THE FOLLOWING ADDRESS, WWW.ERH.NOAA.GOV/ER/PHI (ALL IN LOWER CASE). KRUZDLO
Special weather statement, Feb 22, 11:19 AM EST, 2 hours 52 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-222200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1119 AM EST SAT FEB 22 2003 ...DENSE FOG ADVISORY ALLOWED TO EXPIRE... NATIONAL WEATHER SERVICE OBSERVATIONS INDICATED THAT WIDESPREAD VISIBILITIES HAVE IMPROVED AND WERE RANGING BETWEEN ONE AND THREE MILES IN FOG AND RAIN. BECAUSE OF THIS...THE NATIONAL WEATHER SERVICE HAS ALLOWED THE DENSE FOG ADVISORY TO EXPIRE. ALTHOUGH THE DENSE FOG ADVISORY HAS EXPIRED...CONTINUE TO BE CAUTIOUS WHEN TRAVELING TODAY. THERE STILL MAY BE DENSE PATCHES OF FOG COVERING ROADWAYS WHICH COULD SEVERELY LIMIT VISIBILITIES. DONT BE CAUGHT OFF GUARD. SINCE THE FOG IS PATCHY...VISIBILITIES COULD LOWER TO DANGEROUS LEVELS IN A VERY SHORT DISTANCE. LEAVE EXTRA SPACE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU SO YOU CAN SAFELY REACT ON THE WET ROADS. KRUZDLO
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:05 PM EST | Flash Flood Warning | PHI | Mercer | 6 hr |
| Feb 22, 1:59 PM EST | Flash Flood Warning | PHI | Delaware | 4 hr |
Nearby
Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.